Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 7, NWS Nashville, TN

March 11, 201324 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 11, 2013, 1:12 AM CDT for 24 counties in Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2013, 1:12 AM CDT (06:12 UTC)
Expired
Mar 11, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
All 24 counties

Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Marshall County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2392 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
583 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS74 KOHX 110612
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
112 AM CDT MON MAR 11 2013

...GUSTY WINDS EARLY THIS MORNING OVER THE EASTERN MID STATE...

.A STRONG LOW LEVEL JET ACROSS THE REGION IS BRINGING GUSTY SOUTH
TO SOUTHEAST WINDS ALONG AND EAST OF THE I-65 CORRIDOR. WINDS OF
15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH CAN BE EXPECTED EARLY THIS
MORNING. 

TNZ008>011-027>034-059-061>066-075-077>080-111200-
/O.NEW.KOHX.WI.Y.0007.130311T0612Z-130311T1200Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MARSHALL-RUTHERFORD-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
FRANKLIN...BRENTWOOD...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
112 AM CDT MON MAR 11 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING...THROUGH 7 AM CDT.

* WINDS...15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. TREE
  LIMBS AND POWER LINES MAY BE BLOWN DOWN. LOOSE OBJECTS OUTDOORS
  MAY BE TOSSED AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SHAMBURGER
1 follow-up statement
210 
WWUS74 KOHX 110922
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
422 AM CDT MON MAR 11 2013

...GUSTY WINDS EARLY THIS MORNING OVER THE EASTERN MID STATE...

.A STRONG LOW LEVEL JET ALOFT IS BRINGING GUSTY SOUTH TO
SOUTHEAST WINDS ACROSS EASTERN MIDDLE TENNESSEE. WINDS OF 15 TO
25 MPH WITH GUSTS OF 30 TO 40 MPH CAN BE EXPECTED EARLY THIS
MORNING.

TNZ008-009-027>030-059-061-062-111030-
/O.CAN.KOHX.WI.Y.0007.000000T0000Z-130311T1200Z/
SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-SMITH-WILLIAMSON-MARSHALL-
RUTHERFORD-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...FRANKLIN...
BRENTWOOD...LEWISBURG...MURFREESBORO
422 AM CDT MON MAR 11 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED THIS MORNING AS A COLD FRONT APPROACHES FROM
THE WEST.

$$

TNZ010-011-031>034-063>066-075-077>080-111200-
/O.CON.KOHX.WI.Y.0007.000000T0000Z-130311T1200Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...ALTAMONT...SPENCER
422 AM CDT MON MAR 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TIMING...THROUGH 7 AM CDT.

* WINDS...15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. 
  TREE LIMBS AND POWER LINES MAY BE BLOWN DOWN. LOOSE OBJECTS 
  OUTDOORS MAY BE TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 10, 11:46 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 10, 11:46 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1146 PM CDT SUN MAR 10 2013

.UPDATE...FOR AVIATION.

&&

.AVIATION...
06Z TAFS...A BAND OF SHOWERS...PRE FRONTAL TROUGH AND COLD FRONT
WILL CROSS THE AREA THROUGH THE TAF PERIOD. GUSTY WINDS WILL TEND
TO DIMINISH AS THE SHOWERS ARRIVE. WINDS AT 2KFT WILL REMAIN
STRONG AHEAD OF THE TROUGH...SO MENTIONING LLWS FOR BNA AND CSV
FOR NEXT FEW HOURS. CIGS AND VSBYS WILL FALL THROUGH THE NIGHT FOR
CKV AND BNA...WITH MAINLY MVFR VSBYS AND IFR CIGS BY DAYBREAK. CSV
WILL STAY MOSTLY VFR OVERNIGHT. CKV AND BNA WILL IMPROVE AFTER
FROPA AROUND 16Z...ALTHOUGH MVFR CIGS WILL REMAIN MOST OF MONDAY.
CSV WILL SEE CONDITIONS DETERIORATE AROUND DAYBREAK...WITH MAINLY
IFR CONDITIONS AND SHRA THROUGH MONDAY.

13

&&

.PREV DISCUSSION... /ISSUED 902 PM CDT SUN MAR 10 2013/

UPDATE...
HAVE CANCELLED THE WIND ADVISORY AS WINDS ARE GENERALLY IN THE 10
TO 20 MPH RANGE...WITH SOME GUSTS TO 30 MPH ACROSS THE PLATEAU REGION
CURRENTLY. AM EXPECTING THIS TREND TO CONTINUE THRU THE REMAINDER OF
THE EVENING HOURS. HAVE RAISED LOWS BY A COUPLE OF DEGREES ACROSS THE
ENTIRE MID STATE PER CURRENT TEMP TRENDS. REST OF FORECAST GENERALLY
IN LINE AND WILL BE UPDATING THE SUITE OF FORECAST PRODUCTS TO REFLECT
THESE CHANGES SHORTLY.

PREV DISCUSSION.../ISSUED 324 PM CDT SUN MAR 10 2013/

DISCUSSION...
NOT MANY CHANGES FROM THE PREVIOUS FORECAST FOR WX AND POPS. ONLY
CHANGE WAS THE INCLUSION OF ISO T BETWEEN 00Z AND 06Z DUE TO
CONCERNS WITH ELEVATED OMEGA BEING DEPICTED BY GFS AND NAM AS WELL
AS DECENT LAPSE RATES AT THE -10C LEVEL AND ABOVE. THERE ARE AT
LEAST A COUPLE STRIKES WITH THE ACTIVITY AT 20Z IN NORTHERN MS SO
WOULD NOT FEEL COMFORTABLE LEAVING OUT ALL MENTION OF THUNDER IN
THE GRIDS.

FEEL THAT HPC HAS A GOOD HANDLE ON THE QPF ON THIS SYSTEM. LEFT IT
LARGELY UNCHANGED FROM THEIR THINKING. THIS RESULTS IN A QPF RANGE
OF 1-2 INCHES FOR THE ENTIRE CWA. THE UPPER BOUND OF THAT RANGE
LOCATED IN THE WESTERN AND CENTRAL PARTS OF MIDDLE TN.

AFTER THIS SYSTEM CLEARS OUT...NORTHWEST FLOW SHALL RETURN TO THE
MID STATE AND WILL RESULT IN COLD MORNINGS AND MILD DAYS. WITH THE
MARCH SOLAR ANGLES ALREADY SHOWING THEIR STRENGTH TODAY...FELT
PRETTY CONFIDENT GOING ABOVE GUIDANCE FOR THURSDAY AND FRIDAY.

THE NEXT POTENTIAL RAIN MAKER WILL BE A POSSIBLE SHORTWAVE IN THE
ECMWF THAT TRAVERSES THROUGH COME SATURDAY NIGHT AND SUNDAY BUT
THE GFS DOESN'T BUY IN TO THIS WITH ITS 12Z RUN. WITHOUT MUCH TO
IMPROVE UPON THAT FAR OUT...LEFT THE EXTENDED PRETTY MUCH AS IS.

TB

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 10, 9:03 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
903 PM CDT SUN MAR 10 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-111000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
903 PM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

Nearby

Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.